MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145048
Medical Device Problem Codes Product Quality Problem (1506); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the coating of the pull apart sheath was retracted immediately.The catheter was not repaired, there was no leak and tego was not utilized.It was also stated that the luer adapter was detached, the insertion site was not treated with prior to product placement, there was no patient symptoms or complications associated with this event, there was no medical or surgical intervention needed to prevent a permanent impairment of a function and the event did not lead to or extend patient hospitalization.
 
Additional Manufacturer Narrative
Additional information: a2(age of event), a3, a4, a5a, b5, g4.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the coating of the pull apart sheath was retracted immediately.The catheter was not repaired, there was no leak, there was no blood loss and tego was not utilized.It was also stated that there was no patient symptoms or complications associated with this event, there was no medical or surgical intervention needed to prevent a permanent impairment of a function and the event did not lead to or extend patient hospitalization.They had to use a new catheter to resolve the issue, the procedure was proceeded and completed.Blood transfusion was not needed, nothing unusual observed on the device prior to use, there was no other products being utilized with the device, there was no medical intervention done to the patient, saline solution and heparin was used as cleaning agent in the device.It was also mentioned that the luer adapter was not detached, just the pull apart sheath was wrinkled at the moment of trying to insert the catheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but photos were available for evaluation.The first image depicts the pull apart sheath crumpled in the middle.The second and third image depict the pull apart sheath crumpled in the middle and at the distal end.The tip of the sheath was slightly bent.It was reported that there was a sheath issue.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the coating of the pull apart sheath was retracted immediately.It was also mentioned that the luer adapter was not detached, just the pull apart sheath was wrinkled at the moment of trying to insert the catheter.It was mentioned that the pull apart sheath used was the one included in the kit.There was no package damage.No visible damage observed on the product.Nothing unusual observed on the device prior to use.There was no other products being utilized with the device.The catheter was not repaired, there was no leak, and tego was not utilized.Saline solution and heparin was used as cleaning agent in the device.The insertion site was treated prior to product placement.There was no blood loss and blood transfusion was not needed, there was no medical intervention done to the patient.It was also stated that there was no patient symptoms or complications associated with this event, there was no medical or surgical intervention needed to prevent a permanent impairment of a function and the event did not lead to or extend patient hospitalization.They had to use a new catheter to resolve the issue, the procedure was proceeded and completed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the coating of the pull apart sheath was retracted immediately.It was also mentioned that the luer adapter was not detached, just the pull apart sheath was wrinkled at the moment of trying to insert the catheter.It was mentioned that the pull apart sheath used was the one included in the kit.There was no package damage.No visible damage observed on the product.Nothing unusual observed on the device prior to use.There was no other products being utilized with the device.The catheter was not repaired, there was no leak, and tego was not utilized.Saline solution and heparin was used as cleaning agent in the device.It was also mentioned that duraprep was used to treat the insertion site prior to product placement.There was no blood loss and blood transfusion was not needed, there was no medical intervention done to the patient.It was also stated that there was no patient symptoms or complications associated with this event, there was no medical or surgical intervention needed to prevent a permanent impairment of a function and the event did not lead to or extend patient hospitalization.They had to use a new catheter to resolve the issue, the procedure was proceeded and completed.There was no reported patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10463230
Report Number3009211636-2020-00201
Device Sequence Number19419164
Product Code MSD
UDI-Device Identifier10884521013278
UDI-Public10884521013278
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145048
Device Catalogue Number8888145048
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer09/01/2020
10/07/2020
11/12/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date09/17/2020
10/30/2020
11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR
Patient Weight55